Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 121, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2006, 9:24 PM CST for Barton County, Cedar County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 9:24 PM CST (03:24 UTC)
- Expired
- Mar 30, 2006, 10:15 PM CST
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barton County, MO, Cedar County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 9:43 PM CST | HAIL 1 | 3 S Stockton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 310325 SVRSGF MOC011-039-310415- /O.NEW.KSGF.SV.W.0121.060331T0324Z-060331T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 924 PM CST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTON COUNTY IN MISSOURI. CEDAR COUNTY IN MISSOURI. * UNTIL 1015 PM CST. * AT 921 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SHELDON...OR 9 MILES NORTHEAST OF LAMAR...AND MOVING NORTHEAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR STOCKTON BY 935 PM CST. THE TOWNS OF MILFORD...JERICO SPRINGS...OLYMPIA...WAGONER...FILLEY AND UMBER VIEW HEIGHTS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING FOR KANSAS AND MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY MORNING FOR KANSAS AND MISSOURI. LAT...LON 3765 9428 3749 9417 3759 9365 3782 9394 $$ GCC
2 follow-up statements
000 WWUS53 KSGF 310350 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 949 PM CST THU MAR 30 2006 MOC011-310359- /O.CAN.KSGF.SV.W.0121.000000T0000Z-060331T0415Z/ BARTON MO- 949 PM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN CANCELLED... AT 946 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3771 9404 3759 9399 3760 9363 3783 9370 $$ MOC039-310415- /O.CON.KSGF.SV.W.0121.000000T0000Z-060331T0415Z/ CEDAR MO- 949 PM CST THU MAR 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CEDAR COUNTY UNTIL 1015 PM CST... AT 946 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR STOCKTON...AND MOVING EAST AT 50 MPH. QUARTER SIZED HAIL HAS BEEN REPORTED NEAR STOCKTON WITH THIS STORM. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CEDAR COUNTY...INCLUDING THE TOWNS OF STOCKTON...ARNICA AND BEARCREEK. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3771 9404 3759 9399 3760 9363 3783 9370 $$ GCC
000 WWUS53 KSGF 310411 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1010 PM CST THU MAR 30 2006 MOC039-310420- /O.EXP.KSGF.SV.W.0121.000000T0000Z-060331T0415Z/ CEDAR MO- 1010 PM CST THU MAR 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARTON AND CEDAR COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1005 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3771 9404 3759 9399 3760 9363 3783 9370 $$ GCC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:00 PM CST, 7 hours 24 minutes earlier.
Area forecast discussion, Mar 30, 2:00 PM CST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CST THU MAR 30 2006 ...SEVERE THUNDERSTORMS EXPECTED THIS EVENING... .DISCUSSION... MAIN FORECAST CONCERN DEALS WITH ONGOING CONVECTION ACROSS EASTERN KANSAS...AND EVENTUALLY ACROSS THE FORECAST AREA OVERNIGHT. MINOR CONCERNS DEAL WITH LINGERING SHOWERS ACROSS SOUTH CENTRAL MISSOURI FRIDAY MORNING...AND ADDITIONAL CONVECTION DEVELOPING LATE SATURDAY INTO SUNDAY. SEVERE WEATHER PARAMETERS CONTINUE TO LOOK IMPRESSIVE IN TERMS OF A SEVERE WEATHER OUTBREAK LATER THIS AFTERNOON...AND INTO THIS EVENING BEFORE INSTABILITY DECREASES. HOWEVER...ENOUGH WIND ENERGY WILL LIKELY CONTINUE THE THREAT OF WIND AND HAIL DAMAGE THROUGH THE OVERNIGHT HOURS ACROSS THE EASTERN OZARKS. SURFACE AND MID LEVEL MOISTURE CONTINUES TO EXPAND NORTHWARD ACROSS THE OZARKS WITH A SURFACE DRY LINE PROGRESSING EASTWARD ACROSS CENTRAL OKLAHOMA AND CENTRAL KANSAS AS OF 130 PM. VISIBLE SATELLITE IMAGERY DOES SHOW UNSTABLE ROLL CLOUDS ACROSS THE REGION WITH MANY BREAKS IN THE CLOUD COVER ACROSS WESTERN MISSOURI. TEMPERATURES HAVE ALREADY RISEN INTO THE MID 70S WHERE THE GREATEST AMOUNT OF SUNSHINE HAS OCCURRED. LATEST RUC INDICATED A BROAD AREA OF CONVECTION ACROSS FAR EASTERN KANSAS LATE THIS AFTERNOON...WITH THE ACTIVITY MOVING EASTWARD ACROSS THE OZARKS DURING THE EVENING. NAM/GFS ARE SIMILAR IN A LINEAR LINE OF CONVECTION MOVING ACROSS THE REGION OVERNIGHT. CONCERNS AFTER MIDNIGHT DEAL WITH THE AMOUNT OF RESIDUAL LOW LEVEL MOISTURE AND SURFACE COLD FRONT/DRY LINE LOCATION. BOTH THE NAM/GFS ARE SHOWING MORE OF A SOUTHWEST/WEST SOUTHWEST FLOW ACROSS MOST OF THE OZARKS (MAINLY SOUTH OF I-44) THROUGH 12Z...THEN HOLD A WEAK SURFACE REFLECTION (BOUNDARY) ACROSS FAR SOUTH CENTRAL MISSOURI BETWEEN 12-18Z FRIDAY. DUE TO THE MAIN WESTERLY/NORTHWESTERLY SYNOPTIC SCALE WINDS ACROSS NORTHERN/CENTRAL MISSOURI AND THE OZARK PLATEAU PLAYING SOMEWHAT OF A FACTOR...BELIEVE RESIDUAL MOISTURE (SOME MID LEVEL MOISTURE) WILL RESIDE ACROSS FAR SOUTHERN MISSOURI BEFORE THE MAIN UPPER LEVEL SYSTEM AND DRIER AIR ADVECTS INTO SOUTHERN MISSOURI FRIDAY AFTERNOON. THEREFORE...HAVE ADDED SCATTERED SHOWERS ACROSS FAR SOUTH CENTRAL MISSOURI DURING THE FRIDAY MORNING PERIOD. NO THUNDERSTORMS ARE EXPECTED AFTER 12Z AS THE MAIN INSTABILITY WILL LIKELY HAVE MOVED EASTWARD. HPC GUIDANCE AND THE CONSISTENCY OF THE GFS FOR THE NEXT SEVERAL DAYS...HAVE KEPT THE FORECAST RELATIVELY UNCHANGED WITH ANOTHER CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT...AND INTO SUNDAY. WITH ANOTHER SYSTEM AFFECTING THE REGION LATE WEDNESDAY INTO THURSDAY... TIMING CONCERNS REMAIN A PROBLEM...BUT OVERALL THE OZARKS AND SOUTHEAST KANSAS WILL REMAIN IN A PROGRESSIVE AND UNSETTLED PATTERN THROUGH NEXT THURSDAY. JLT && .AVIATION... FOR THE 18Z TAFS...WILL CARRY MVRF CEILINGS AND VICINITY THUNDER THROUGH MUCH OF THE AFTERNOON PERIOD. AMENDMENTS WILL LIKELY BE MADE THIS AFTERNOON WHEN THUNDERSTORMS BECOME MORE ORGANIZED TO OUR WEST AS DRYLINE ADVECTS EASTWARD ACROSS CENTRAL/EASTERN KS. MAIN THUNDER THREAD IS EXPECTED TO END FOR JLN/SGF AFTER 06Z...WITH CEILINGS LIFTING TO VFR AND GRADUALLY UNLIMITED AFTER 15Z FRIDAY. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 30, 7:31 PM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 731 PM CST THU MAR 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 731 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS UP TO 70 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: FOR SOUTHEAST KANSAS UNTIL 10 PM...THROUGH THE EARLY MORNING HOURS FOR THE REMAINDER OF THE AREA. DISCUSSION: A BROKEN LINE OF SEVERE THUNDERSTORMS CONTINUES TO DEVELOP ACROSS SOUTHEAST KANSAS. ENOUGH INSTABILITY AND VERTICAL WIND SHEAR IS AVAILABLE OVER THE REGION TO ALLOW THE STORMS TO PERSIST WELL INTO THE EVENING. THE LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS EXTREME SOUTHEAST KANSAS THROUGH 10 PM AND THROUGH THE MISSOURI OZARKS INTO THE OVERNIGHT HOURS. THE MAIN WEATHER HAZARD THIS EVENING WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO OR TWO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CHANCE OF THUNDERSTORMS ALONG WITH THE POTENTIAL OF SEVERE WEATHER WILL RETURN SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY IN SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THROUGH 10 PM...AND ACROSS THE REMAINDER OF THE MISSOURI OZARKS THROUGH THE EARLY MORNING TIME PERIOD. EMERGENCY MANAGERS AND STORM SPOTTERS ARE URGED TO STAY TUNED TO THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Mar 30, 8:19 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HEPLER 37.66N 94.97W
03/30/2006 E0.88 INCH CRAWFORD KS FIRE DEPT/RESCUE
&&
DSALocal storm report, Mar 30, 8:27 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL PAWNEE STATION 37.70N 94.79W
03/30/2006 E0.75 INCH BOURBON KS LAW ENFORCEMENT
&&
DSALocal storm report, Mar 30, 8:54 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL NEVADA 37.84N 94.35W
03/30/2006 E0.75 INCH VERNON MO LAW ENFORCEMENT
&&
DSALocal storm report, Mar 30, 9:04 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG FRONTENAC 37.46N 94.69W
03/30/2006 CRAWFORD KS LAW ENFORCEMENT
SIGNS BLOWN DOWN. UNSPECIFIED ROOF DAMAGE. TREES LIMBS
DOWN. ESTIMATED 65-70 MPH WIND GUSTS.
&&
DSALocal storm report, Mar 30, 9:05 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 N WALKER 37.93N 94.23W
03/30/2006 E60 MPH VERNON MO AMATEUR RADIO
&&
DSALocal storm report, Mar 30, 9:16 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG WEST MINERAL 37.28N 94.92W
03/30/2006 CHEROKEE KS LAW ENFORCEMENT
TREES DOWN WINDS ESTIMATED 60 MPH.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:33 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Mar 30, 8:51 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 39 min |
| Mar 30, 8:58 PM CST | Severe Thunderstorm Warning | SGF | Barton | 47 min |
| Mar 30, 9:58 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper | 34 min |
| Mar 30, 9:59 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 29 min |
| Mar 30, 10:04 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 41 min |
| Mar 30, 10:41 PM CST | Severe Thunderstorm Warning | SGF | Camden | 19 min |
| Mar 30, 11:01 PM CST | Severe Thunderstorm Warning | SGF | Miller | 19 min |
| Mar 30, 11:19 PM CST | Severe Thunderstorm Warning | SGF | Maries | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.